Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 12, 2011, 7:12 PM CDT for 5 counties in Nebraska. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 7:12 PM CDT (00:12 UTC)
- Expired
- May 12, 2011, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, York County, NE
The radar
The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 7:23 PM CDT | HAIL 0.88 | 3 S Mccool Junction, NE | DIME TO NICKEL SIZE HAIL COVERING THE ROAD WITH ONE TO TWO INCHES OF ACCUMULATION. |
| May 12, 7:30 PM CDT | HAIL 1 | York, NE | DIME TO QUARTER SIZE HAIL. |
| May 12, 7:44 PM CDT | HAIL 1.5 | 3 E Bradshaw, NE | |
| May 12, 7:53 PM CDT | HAIL 1 | Osceola, NE | QUARTER SIZE HAIL COVERING THE GROUND. |
| May 12, 8:01 PM CDT | HAIL 0.5 | Benedict, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 2:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1648 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
909
WUUS53 KGID 130012
SVRGID
NEC081-121-125-143-185-130100-
/O.NEW.KGID.SV.W.0043.110513T0012Z-110513T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
712 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
MERRICK COUNTY IN CENTRAL NEBRASKA...
SOUTHEASTERN NANCE COUNTY IN CENTRAL NEBRASKA...
WESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA...
YORK COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CLARKS TO
LUSHTON...AND MOVING NORTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRADSHAW...HENDERSON...CLARKS...GENOA...HAMPTON...AURORA...
HORDVILLE...FULLERTON...CENTRAL CITY...MARQUETTE...ARCHER AND
PALMER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 333 AND 362.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4070 9737 4070 9791 4127 9828 4146 9770
4140 9770 4140 9760 4134 9759 4134 9757
TIME...MOT...LOC 0012Z 151DEG 17KT 4132 9784 4079 9772
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
937
WWUS53 KGID 130026 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT THU MAY 12 2011
NEC081-121-125-143-185-130100-
/O.CON.KGID.SV.W.0043.000000T0000Z-110513T0100Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-YORK NE-
726 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YORK...WESTERN
POLK...SOUTHEASTERN NANCE...MERRICK AND EASTERN HAMILTON COUNTIES
UNTIL 800 PM CDT...
AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SILVER CREEK TO YORK TO
LUSHTON...MOVING NORTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SILVER CREEK...HENDERSON...BRADSHAW...GENOA...HAMPTON...POLK...
CLARKS...HORDVILLE...AURORA...FULLERTON...MARQUETTE...CENTRAL
CITY...ARCHER AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4070 9737 4070 9791 4127 9828 4146 9770
4140 9770 4140 9760 4134 9759 4134 9757
TIME...MOT...LOC 0027Z 151DEG 17KT 4131 9769 4094 9765
4074 9777
WIND...HAIL 60MPH 1.00IN
$$711
WWUS53 KGID 130048
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
748 PM CDT THU MAY 12 2011
NEC081-121-125-143-185-130100-
/O.CON.KGID.SV.W.0043.000000T0000Z-110513T0100Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-YORK NE-
748 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YORK...WESTERN
POLK...SOUTHEASTERN NANCE...MERRICK AND EASTERN HAMILTON COUNTIES
UNTIL 800 PM CDT...
AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SILVER CREEK TO BENEDICT TO
LUSHTON...MOVING NORTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...SILVER CREEK...BRADSHAW...GENOA...POLK...HAMPTON...
CLARKS...AURORA...HORDVILLE...MARQUETTE...CENTRAL CITY...ARCHER...
FULLERTON AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4070 9737 4070 9791 4127 9828 4146 9770
4140 9770 4140 9760 4134 9759 4134 9757
TIME...MOT...LOC 0048Z 150DEG 16KT 4134 9764 4097 9760
4077 9772
WIND...HAIL 60MPH 1.50IN
$$506
WWUS53 KGID 130057
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT THU MAY 12 2011
NEC081-121-125-143-185-130107-
/O.EXP.KGID.SV.W.0043.000000T0000Z-110513T0100Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-YORK NE-
757 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR YORK...WESTERN POLK...
SOUTHEASTERN NANCE...MERRICK AND EASTERN HAMILTON COUNTIES WILL
EXPIRE AT 800 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK
AND YORK COUNTIES UNTIL 845 PM CDT.
LAT...LON 4070 9737 4070 9791 4127 9828 4146 9770
4140 9770 4140 9760 4134 9759 4134 9757
TIME...MOT...LOC 0057Z 150DEG 16KT 4137 9767 4100 9763
4080 9775
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:03 PM CDT, 9 minutes earlier.
Area forecast discussion, May 12, 7:03 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 703 PM CDT THU MAY 12 2011 .AVIATION...00Z KGRI TAF. COMPLICATED FORECAST AS CEILINGS ARE CHAOTIC DIRECTLY BEHIND A COLD FRONT THAT PASSED THROUGH. EVENTUALLY...CEILINGS SHOULD SETTLE INTO THE IFR RANGE WITHIN STRATUS WITH LIGHT RAIN EXPECTED FOR MUCH OF THE REST OF THE EVENING INTO THE OVERNIGHT AS AN MID-LEVEL LOW CHURNS TO THE EAST ACROSS NORTHERN KANSAS. THUNDERSTORM ACTIVITY SHOULD WANE BY LATE EVENING AS INSTABILITY DECREASES AFTER SUNSET. WIND SHOULD BE STIFF FROM THE NORTH NORTHWEST BEHIND THE COLD FRONT...WITH THE CEILING RISING TO THE LOWER END OF VFR BY FRIDAY AFTERNOON. I AM MORE SLUGGISH WITH IMPROVING CONDITIONS THAN MODELS ARE SHOWING...SINCE MODELS HAVE PERSISTENTLY BEEN TOO FAST WITH MOVING THE MID-LEVEL LOW TO THE EAST. && .PREV DISCUSSION... /ISSUED 509 PM CDT THU MAY 12 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. ANOTHER BUSY WEATHER DAY SO THIS WILL BE A FAIRLY ABBREVIATED AFD. A FEW BOUNDARIES CRISS-CROSS THE CWA THIS AFTERNOON. WITH MODERATE INSTABILITY AND LOW SHEAR...THIS IS A POTENTIAL ENVIRONMENT FOR LARGE HAIL AND LANDSPOUT TORNADOES WHICH MAY ANCHOR NEAR A QUASI-STATIONARY BOUNDARY. WILL BE EASY TO GET HAIL AS WET BULB AND FREEZING LEVELS ARE PARTICULARLY LOW. A LINE OF CONVECTION BROKE OUT ACROSS A QUASI-STATIONARY EAST-WEST BOUNDARY IN THE NORTHERN CWA WHICH MEETS YET ANOTHER BOUNDARY IN THE NORTHWESTERN CWA AND CURVES SOUTH INTO THE WESTERN CWA. THE BOUNDARY IN THE NORTHWEST HAS STARTED TO SURGE SOUTHEAST...AND A PARTICULAR PLACE OF INTEREST WILL BE NEAR WHERE THESE TWO BOUNDARIES MEET AND FARTHER TO THE EAST ALONG THE NEARLY STATIONARY BOUNDARY SET UP IN THE NORTHERN CWA. STRONG DIFFERENTIAL HEATING DEVELOPED NEAR THE BOUNDARY IN THE NORTHWEST WITH STRATUS TO THE NORTHWEST AND SUN BREAKING OUT TO THE SOUTHEAST OF THIS BOUNDARY...SETTING UP A SIGNIFICANT AREA OF BAROCLINICITY. AN OCCLUDED FRONT IS SURGING NORTH OUT OF KANSAS WITH MORE CONVECTION FIRING ALONG THIS AS WELL. ALL OF THESE BOUNDARIES MEET NEAR THE SURFACE LOW WHICH IS TRACKING EAST ACROSS THE CWA. INSTABILITY SHOULD WANE BY MID-EVENING...WHICH SHOULD TAMP OUR SEVERE/TORNADO THREAT. AS COOLER AIR MOVES IN FROM THE NORTHWEST...THE ATMOSPHERE SHOULD BECOME MORE STABLE...BUT SHOWER ACTIVITY IS EXPECTED TO PERSIST AS THE MID-LEVEL LOW TAKES ITS TIME MOVING EAST. MODELS HAVE CONSISTENTLY TRIED TO MOVE THIS FEATURE TO THE EAST TO QUICKLY AND I HAVE HELD ON TO CHANCES OF PRECIPITATION LATER INTO FRIDAY WITH THE RECENT PERFORMANCE OF MODELS. IT FINALLY APPEARS WE WILL GET SOME CLEARING BY FRIDAY NIGHT...AND WE SHOULD HAVE A BRIEF PERIOD OF SUBSIDENCE BEHIND THE CLOSED LOW AS IT MOVES EAST. LONG TERM...12Z SATURDAY THROUGH THURSDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES. LOOKING AT THE WEEKEND...MODELS NOT IN TOO BAD OF AGREEMENT WITH THE OVERALL PATTERN...WHICH AT 12Z SATURDAY SHOWS THE CENTRAL AND EASTERN CONUS UNDER THE INFLUENCE OF A LARGE TROUGH PATTERN AS TWO AREAS OF LOW PRESSURE SIT OVER SOUTHERN ILLINOIS AND EASTERN SOUTH DAKOTA. THE SYSTEM HAVING THE MAIN IMPACT ON OUR CWA IS THE ONE OVER EASTERN SOUTH DAKOTA...WHICH IS EXPECTED TO SHIFT S/SE AS THE OTHER SYSTEM PUSHES EAST. THERE REMAIN SOME SLIGHT DIFFERENCES BETWEEN THE MODELS WITH THE EVOLUTION OF THE PATTERN AND HOW QUICKLY ENERGY BECOMES MORE PHASED TOGETHER. DECIDED TO INSERT A MENTION OF PRECIPITATION FOR BOTH SAT AND SUN...MAINLY ACROSS NRN/ERN PORTIONS OF THE CWA...AS THIS TROUGH AXIS DOESNT EXACTLY FLY THROUGH THE REGION...AND WITH COOLER TEMPS ALOFT THINK THAT DAYTIME HEATING/INCREASING LAPSE RATES COULD HELP TO POP A FEW SHOWERS. KEPT THUNDER MENTION OUT WITH LITTLE/NO INSTABILITY PRESENT. SURFACE PATTERN BOTH DAYS DOMINATED BY COOLER HIGH PRESSURE BUILDING IN FROM THE NORTH BEHIND A FRONTAL BOUNDARY WELL TO THE SOUTH AND EAST...AND IS EXPECTED TO KEEP TEMPERATURES IN THE 50S/AROUND 60 IN THE SOUTH. AS WE GET INTO THE FIRST PART OF NEXT WEEK...THE UPPER LEVEL PATTERN ACROSS THE CONUS IS MUCH MORE AMPLIFIED...WITH A RIDGE AXIS SETTING UP ALONG THE ROCKIES/PLAINS AS LOW PRESSURE SYSTEMS SPIN OVER THE MIDWEST/EAST COAST AND THE PAC NW. KEPT DRY FORECAST GOING WITH NO NOTABLE DISTURBANCES CROSSING THE CWA...AND WHILE SIGNIFICANTLY WARMER AIR DOESNT LOOK TO BUILD IN WITH HIGH PRESSURE CONTINUING TO HAVE A BIG INFLUENCE ON THE SFC PATTERN...TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE 60S/NEAR 70 IN THE SOUTH. DECIDED TO INSERT SMALL POPS FOR WED/THURSDAY...WITH MODELS SHOWING /TO VARYING DEGREES/ THE RIDGE BECOMING BROKEN DOWN/PINCHED OFF BY A TROUGH MOVING THROUGH THE ROCKIES. ISENTROPIC LIFT INCREASING AHEAD OF THE SYSTEM LOOKS TO BRING CHANCES FOR SHOWERS TO THE CWA...ESPECIALLY ACROSS THE WESTERN PORTIONS. HIGHS ARE EXPECTED TO COOL BACK INTO THE 60S. PREV DISCUSSION... /ISSUED 110 PM CDT THU MAY 12 2011/ AVIATION...18Z KGRI TAF. TRICKY FORECAST...ESPECIALLY REGARDING CEILINGS AND TIMING OF POTENTIAL CONVECTIVE ACTIVITY. A BOUNDARY LIES TO THE NORTH WITH LIFR/IFR STRATUS TO THE NORTHWEST OF THE BOUNDARY. THE BOUNDARY HAD MADE A RETREAT NORTH EARLIER IN THE MORNING...BUT NOW APPEARS TO BE MAKING A SLOW AND INEVITABLE MOVE TO THE SOUTHEAST AS THE STUBBORN MID-LEVEL LOW CREEPS EAST ACROSS NORTHERN KANSAS. WE SHOULD HAVE ENOUGH INSTABILITY TO PRODUCE SOME THUNDERSTORMS ALONG THIS BOUNDARY TOWARD MID-AFTERNOON INTO PERHAPS THE EARLY EVENING. WITH A LOW SHEAR ENVIRONMENT...WE COULD GET SOME BRIEF AND WEAK LANDSPOUT TYPE TORNADOES DEVELOPING ALONG THE BOUNDARY...ESPECIALLY IF THE BOUNDARY MOVES SLOWLY ENOUGH. WE WILL EVENTUALLY HAVE A LOW CEILING OF STRATUS BEHIND THE BOUNDARY TONIGHT WITH GUSTY NORTHWEST WINDS BEHIND THE BOUNDARY ONCE IT PASSES THROUGH. TIMING OF THE BOUNDARY IS A BIT TRICKY AS MODELS HAVE TRIED HURRYING THIS SYSTEM TO THE EAST FASTER THAN IT ACTUALLY HAS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION/SHORT TERM/UPDATES...HEINLEIN LONG TERM...ADO
Hazardous weather outlook, May 12, 11:55 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1155 AM CDT THU MAY 12 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1155 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA MAINLY BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING. THERE IS THE POSSIBILITY THAT SOME THUNDERSTORMS WILL BE STRONG TO SEVERE...WITH THE BEST CHANCES OF SEVERE WEATHER GENERALLY ALONG AND EAST OF A LINE FROM SUMNER TO HOLDREGE NEBRASKA...TO SMITH CENTER KANSAS. WHILE THE PRIMARY HAZARDS WILL BE WITH DAMAGING WINDS NEAR 60 MPH AND QUARTER SIZE HAIL...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA WEDNESDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS POINT IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING...GENERALLY ALONG AND EAST OF A LINE FROM SUMNER TO HOLDREGE NEBRASKA...TO SMITH CENTER KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO
In the hours before
Local storm report, May 12, 6:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 7 SW CHAPMAN 40.95N 98.25W
05/12/2011 E1.00 INCH MERRICK NE TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
&&
FAYSpecial weather statement, May 12, 6:20 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 620 PM CDT THU MAY 12 2011 NEZ075-122345- ADAMS NE- 620 PM CDT THU MAY 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS COUNTY UNTIL 645 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUNIATA TO HOLSTEIN...AND MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... KENESAW... PROSSER... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4036 9855 4037 9872 4069 9871 4070 9836 TIME...MOT...LOC 2320Z 135DEG 12KT 4059 9853 4048 9866 EWALD
Special weather statement, May 12, 6:37 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 637 PM CDT THU MAY 12 2011 NEZ077-087-130015- FILLMORE NE-THAYER NE- 637 PM CDT THU MAY 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THAYER AND EASTERN FILLMORE COUNTIES UNTIL 715 PM CDT... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALEXANDRIA...OR 46 MILES SOUTH OF YORK... MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OHIOWA... MILLIGAN... EXETER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4016 9737 4016 9739 4062 9763 4068 9737 TIME...MOT...LOC 2337Z 163DEG 23KT 4027 9731
Local storm report, May 12, 6:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 W STROMSBURG 41.12N 97.69W
05/12/2011 E1.75 INCH POLK NE EMERGENCY MNGR
QUARTER TO GOLFBALL HAIL FOR FIFTEEN MINUTES FROM 630 TO
645 PM CDT.
&&
FAYLocal storm report, May 12, 6:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FUNNEL CLOUD 1 NW STROMSBURG 41.13N 97.60W
05/12/2011 POLK NE TRAINED SPOTTER
SPOTTERS SEE TWO FUNNELS.
&&
FAYLocal storm report, May 12, 7:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FLASH FLOOD 3 E HORDVILLE 41.08N 97.83W
05/12/2011 HAMILTON NE COUNTY OFFICIAL
FIRE DEPARTMENT REPORTING WATER OVER THE ROAD ON HIWAY 66
3 MILES EAST OF HORDVILLE.
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 45 min |
| May 12, 7:21 PM CDT | Tornado Warning | GID | York | 24 min |
| May 12, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Polk | 36 min |
| May 12, 7:42 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 38 min |
| May 12, 7:46 PM CDT | Special Weather Statement | GID | Nuckolls | 29 min |
| May 12, 7:53 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 52 min |
| May 12, 11:22 PM CDT | Areal Flood Warning | GID | Hall, Howard, Merrick | 12 hr |
| May 12, 11:27 PM CDT | Areal Flood Warning | GID | Sherman | 10 hr |
| May 12, 11:49 PM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 4 hr |
| May 13, 12:23 AM CDT | Areal Flood Warning | GID | Hamilton, Polk, York | 12 hr |
| May 13, 11:29 AM CDT | Areal Flood Warning | GID | Hall, Merrick | 5 hr |
| May 13, 12:27 PM CDT | Areal Flood Warning | GID | Polk, York | 24 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.